Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
AMS Home | AMS Bookstore | Customer Services
Mobile Device Pairing

How to Order

For AMS eBook frontlist subscriptions or backfile collection purchases:

   1a. To purchase any ebook backfile or to subscibe to the current year of Contemporary Mathematics, please download this required license agreement,

   1b. To subscribe to the current year of Memoirs of the AMS, please download this required license agreement.

   2. Complete and sign the license agreement.

   3. Email, fax, or send via postal mail to:

Customer Services
American Mathematical Society
201 Charles Street Providence, RI 02904-2294  USA
Phone: 1-800-321-4AMS (4267)
Fax: 1-401-455-4046
Email: cust-serv@ams.org

Visit the AMS Bookstore for individual volume purchases.
 

Powered by MathJax

Resistance forms, quasisymmetric maps and heat kernel estimates


About this Title

Jun Kigami, Graduate School of Informatics, Kyoto University, Kyoto 606-8501, Japan

Publication: Memoirs of the American Mathematical Society
Publication Year 2012: Volume 216, Number 1015
ISBNs: 978-0-8218-5299-6 (print); 978-0-8218-8523-9 (online)
DOI: http://dx.doi.org/10.1090/S0065-9266-2011-00632-5
Published electronically: May 20, 2011
Keywords: Resistance form, Green function, quasisymmetric map, volume doubling property, jump process, heat kernel
MSC (2010): Primary 30L10, 31E05, 60J35; Secondary 28A80, 43A99, 60G52

View full volume PDF

View other years and numbers:

Table of Contents


Chapters

  • Chapter 1. Introduction
  • Part 1. Resistance forms and heat kernels
  • Part 2. Quasisymmetric metrics and volume doubling measures
  • Part 3. Volume doubling measures and heat kernel estimates
  • Part 4. Random Sierpinski gaskets

Abstract


Assume that there is some analytic structure, a differential equation or a stochastic process for example, on a metric space. To describe asymptotic behaviors of analytic objects, the original metric of the space may not be the best one. Every now and then one can construct a better metric which is somehow “intrinsic” with respect to the analytic structure and under which asymptotic behaviors of the analytic objects have nice expressions. The problem is when and how one can find such a metric.In this paper, we consider the above problem in the case of stochastic processes associated with Dirichlet forms derived from resistance forms. Our main concerns are following two problems: (I) When and how can we find a metric which is suitable for describing asymptotic behaviors of the heat kernels associated with such processes? (II) What kind of requirement for jumps of a process is necessary to ensure good asymptotic behaviors of the heat kernels associated with such processes?Note that in general stochastic processes associated with Dirichlet forms have jumps, i. e. paths of such processes are not continuous.The answer to (I) is for measures to have volume doubling property with respect to the resistance metric associated with a resistance form. Under volume doubling property, a new metric which is quasisymmetric with respect to the resistance metric is constructed and the Li-Yau type diagonal sub-Gaussian estimate of the heat kernel associated with the process using the new metric is shown.About the question (II), we will propose a condition called annulus comparable condition, (ACC) for short. This condition is shown to be equivalent to the existence of a good diagonal heat kernel estimate.As an application, asymptotic behaviors of the traces of -dimensional -stable processes are obtained.In the course of discussion, considerable numbers of pages are spent on the theory of resistance forms and quasisymmetric maps.

References [Enhancements On Off] (What's this?)